Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have migraine. Taken imitrex. BP 170/100. What should I do?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Hi, there:
I have a serious migraine. i have previously taken imitrex which will cause it to come under control. Now, I'm told since my BP is around 170/100, I shouldn't. What should I do?

Posted Mon, 22 Jul 2013 in General Health
Answered by Dr. Y V Siva Sankara Murty 1 hour later

Thanks for writing to XXXXXXX

Do not worry. Yes Imitrex should not be used if a person has high blood pressure. But there are several other medications used in the treatment of migraine. Analgesics and anti nausea medication may be used as prescribed by your doctor during a acute attack. You may also use certain preventive drugs like beta blockers (which may also help in the control of your blood pressure) or certain anti seizure drugs like valproate etc to prevent further attacks and reduce their frequency.

Also make life style changes to reduce stress.

Do yoga or breathing exercises.

Go for walk.

Play with kids. All such activities which reduce stress will prevent further attacks and reduce their frequency.

Continue to ask further queries as required.

Hope this helps.
Take care.
Dr Y V Siva Sankara Murty
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor